MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
While conducting a gastropexy, when placing the anchor, the wire broke.The same happened with 2 successive kits of the same lot number.The wires and anchors could not be kept as they fell into the stomach and were washed away in the digestive tract.The user facility was able to successfully complete the gastropexy with the (b)(4) kit.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of complaint history, inspection of unused product, device record history, instructions for use (ifu), manufacturing instructions, documentation, drawing, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: for placement, the ifu states as follows: "while maintaining slight tension on the trailing suture, introduce the distal spring coil of the wire guide into the needle and use it to push the anchor out of the needle into the stomach cavity.Maintain slight tension on the suture during anchor introduction.Remove the introducer needle over the wire guide.With the wire guide still in position, apply traction to the suture to pull the anterior wall of the stomach against the abdominal wall." the customer returned three opened packages and four sealed packages.Two of the opened packages were empty.The third opened package only contained a wire guide.The four sealed packages were unopened, unused gias-srm-2 sets from the same lot number as the complaint devices, lot 6471136.The visual examination reported the returned devices were manufactured correctly and dimensionally to specifications.The rtv in the suture anchor was present as specified.We then applied tension to the suture by holding the anchor between two fingers of one hand and wrapping the suture around a finger of the other hand.We pulled the suture tightly but were not able to break it and the suture remained in the anchor.Next we applied tension to the suture by holding the anchor between two fingers of one hand as before, but pulled on the bolster rather than the suture.The suture broke at the exit of the bolster with significantly lower force required than was originally placed on the suture when we pulled between the suture and the anchor.While the customer did not return the bolster to verify that this may have occurred in this case, it is reasonable to suggest that pulling on the bolster led to the failure of the device.It is reasonable to suggest that the sutures were broken by pulling on the bolster of the device not the suture as specified in the ifu.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
While conducting a gastropexy, when placing the anchor, the wire broke.The same happened with 2 successive kits of the same lot number.The wires and anchors could not be kept as they fell into the stomach and were washed away in the digestive tract.The user facility was able to successfully complete the gastropexy with the 3rd kit.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5667154
Report Number1820334-2016-00394
Device Sequence Number10808116
Product Code FGE
UDI-Device Identifier00827002355699
UDI-Public(01)00827002355699(17)181221(10)6471136
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-2
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/25/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2016
Supplement Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;